Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 27, 2011, 9:59 PM CST for Grayson County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 9:59 PM CST (03:59 UTC)
- Expired
- Feb 27, 2011, 10:46 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 10:01 PM CST | TSTM WND DMG | Sadler, TX | NUMBER OF HIGHWAY SIGNS DOWN NEAR SADLER. |
| Feb 27, 10:02 PM CST | HAIL 1 | 2 W Sadler, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KFWD 280359
SVRFWD
TXC181-280500-
/O.NEW.KFWD.SV.W.0005.110228T0359Z-110228T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1100 PM CST
* AT 959 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WHITESBORO...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POTTSBORO AROUND 1010 PM
KNOLLWOOD...SHERMAN AND EISENHOWER STATE PARK AROUND 1015 PM
DENISON AROUND 1020 PM
HENDRIX AND BELLS AROUND 1030 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3390 9659 3384 9659 3383 9651 3378 9648
3379 9642 3374 9637 3358 9637 3355 9694
3381 9693 3387 9679 3384 9676 3384 9671
3391 9668 3392 9664
TIME...MOT...LOC 0359Z 266DEG 39KT 3368 9683
$$2 follow-up statements
177
WWUS54 KFWD 280429
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CST SUN FEB 27 2011
TXC181-280500-
/O.CON.KFWD.SV.W.0005.000000T0000Z-110228T0500Z/
GRAYSON TX-
1029 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR CENTRAL GRAYSON COUNTY...
AT 1028 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SOUTHMAYD...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERMAN...KNOLLWOOD AND POTTSBORO AROUND 1035 PM CST...
DENISON AND EISENHOWER STATE PARK AROUND 1040 PM CST...
BELLS AROUND 1045 PM CST...
HENDRIX AROUND 1050 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR
NORTHEASTERN TEXAS.
&&
LAT...LON 3384 9659 3383 9651 3378 9648 3379 9642
3374 9637 3358 9637 3355 9694 3368 9693
TIME...MOT...LOC 0428Z 247DEG 48KT 3362 9669
$$
92356
WWUS54 KFWD 280446
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CST SUN FEB 27 2011
TXC181-280456-
/O.CAN.KFWD.SV.W.0005.000000T0000Z-110228T0500Z/
GRAYSON TX-
1046 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON COUNTY IS
CANCELLED...
AT 1046 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3384 9659 3383 9651 3378 9648 3379 9642
3374 9637 3358 9637 3355 9694 3368 9693
TIME...MOT...LOC 0446Z 247DEG 48KT 3371 9642
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 8:57 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 27, 8:57 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 857 PM CST SUN FEB 27 2011 .AVIATION... ADDING A MENTION OF SHRA AND 5SM HZ/DU FOR METRO TAFS BETWEEN 4 AND 6Z. ELEVATED BAND OF CONVECTION HAS DEVELOPED TO THE NORTHWEST ABOVE CAP WHICH REMAINS STRONG BASED ON LATEST SOUNDINGS. 0Z SOUNDINGS FROM FTW/OUN SHOW MID LEVEL MOISTURE INCREASES FARTHER NORTH AND THUS MOST ROBUST CONVECTION/THUNDER IS MORE LIKELY NORTH OF I-20. THREW IN A VCTS FOR DFW/DAL BASED ON TRENDS AND WILL CONTINUE TO WATCH HOW THIS EVOLVES. .../PREVIOUS AVIATION DISCUSSION/... VFR EXPECTED THROUGH THE PERIOD BUT THERE ARE A FEW CONCERNS. THE FIRST ARE THE WINDS. SOUTH WINDS SHOULD DIMINISH DURING THE NEXT COUPLE HOURS TO NEAR 15 KT. AS THE DRY LINE/PACIFIC FRONT APPROACHES WINDS SHOULD GO SW AND DIMINISH FURTHER. AFTER FROPA WEST WINDS NEAR 15KT ARE EXPECTED...BUT THERE MAY BE SOME HIGHER GUSTS. STRONGER WEST WINDS OF 40-50KT WILL EXIST AT 2-4KFT WHICH MAY MAKE FOR SOME TRICKY FINAL APPROACHES ON N-S RUNWAYS. AS FAR AS CONVECTION. CAP SHOULD REMAIN THE MAIN PLAYER. A COUPLE SHORT RANGE MODELS ARE DEVELOPING SOME ELEVATED CONVECTION ABOVE THE CAP...BUT INSTABILITY IS LOW IN THIS REGION. UPDRAFTS SHOULD BE WEAK AND RIPPED APART BY STRONG SHEAR. THUS IT IS POSSIBLE A THIN BAND OF ELEVATED SHOWERS MAY OCCUR AS THE FRONT MOVES ACROSS...BUT EVEN THIS IS A LOW PROBABILITY. WILL OMIT ANY MENTION IN TAFS. DUST ACROSS WEST TEXAS IS HEADED MORE NORTHEAST THAN EAST. BY THIS EVENING WITH MORE WEST TO EAST FLOW BEHIND PACIFIC FRONT SOME OF THIS MAY CROSS THE AREA...BUT MOST OF IT WILL REMAIN ALOFT AND NO VSBY RESTRICTIONS ARE EXPECTED HERE. POLAR COLD FRONT WILL ARRIVE AROUND SUNRISE TOMORROW. SOME THREAT OF MVFR COLD AIR STRATUS BEHIND THE FRONT EARLY-MID MORNING...BUT CONFIDENCE IS LOW AND WILL SHOW SCT025 NOW. VFR WITH NORTH WINDS NEAR 20KT AND GUSTY ARE EXPECTED TOMORROW AFTERNOON. TR.92 && .UPDATE... CANCELING WIND ADVISORY...NOW BELOW CRITERIA EVERYWHERE. ALSO TRIMMING POPS AND REMOVING THE MENTION OF SEVERE THUNDER IN THE GRIDS. 00Z SOUNDING SHOWS SO LITTLE MOISTURE AVAILABLE THAT ALTHOUGH SHOWERS MAY OCCUR AND EVEN A FEW THUNDERSTORMS IN THE NORTHEAST...THE THREAT IS MUCH LESS THAN PREVIOUSLY FORECAST. 84 && .PREV DISCUSSION... /ISSUED 250 PM CST SUN FEB 27 2011/ VIGOROUS UPPER DISTURBANCE NOW PROGRESSIVELY LIFTING EWD ACROSS AZ/NM THIS AFTERNOON...AS STRONG 130-150 KT UPPER JET MOVES OVER THE SRN PLAINS AHEAD OF THE SYSTEM. AT THE SURFACE...DRYLINE NOW NUDGING EAST INTO AREAS WEST OF A JACKSBORO TO MINERAL WELLS LINE AND WILL CONTINUE TO GRADUALLY PUSH EAST TOWARD THE I-35 CORRIDOR THROUGH THE EVENING HOURS. CHECK OF ACARS DATA FROM COMMERCIAL AIRCRAFT THROUGH 18Z...RAPID-UPDATE RUC AND NAM12 DATA AND 4 KM WRF MODELS INDICATE THAT THE EML/CAPPING INVERSION ALOFT WILL REMAIN STRONG ENOUGH TO INHIBIT CONVECTIVE DEVELOPMENT UNTIL 03Z-05Z/MID-LATE EVENING WHEN LARGE-SCALE LIFT FINALLY JUXTAPOSES OVER THE TOP OF THE DRYLINE. AT THAT TIME...CAP WILL RISE AND MOISTEN EAST OF THE DRYLINE ACROSS EASTERN NORTH TEXAS WITH ISOLATED TO SCATTERED STRONG TO SEVERE STORMS DEVELOPING IN MOIST SECTOR OVER EASTERN COUNTIES. 60-70 KT 0-6KM BULK SHEAR AND 30-40 KT W/SWLY 0-1 KM BULK SHEAR WILL LEND TO POSSIBLE LINEAR DEVELOPMENT ACROSS AREAS MAINLY ALONG AND EAST OF A BONHAM...TERRELL...ATHENS LINE BY OR JUST BEFORE MIDNIGHT. WITH UNCERTAINTY OF EXACT DRYLINE POSITION AT THIS TIME...HAVE INCLUDED THE D/FW METROPLEX AND WACO AREAS ON WESTERN PERIPHERY OF ISOLATED SEVERE RISK AREA WHICH IS SLIGHTLY WEST OF SPC PROJECTIONS. IN ESSENCE...WITH MODEST INSTABILITY EAST OF THE DRYLINE AND VERY STRONG WIND SHEAR...ANY STORMS THAT DO DEVELOP WILL LIKELY REACH STRONG TO SEVERE LIMITS WITH A FEW SUPERCELLS PRODUCING HAIL... DAMAGING WINDS AND FREQUENT LIGHTNING. DRYLINE PROJECTS TO MOVE OUT OF EASTERN NORTH TX BY 3 AM MONDAY MORNING...ENDING THE SEVERE WX THREAT. A COLD FRONT SWEEPS ACROSS THE RED RIVER VALLEY AFTER DAYBREAK WITH THE DEPARTURE OF THE STRONG UPPER LEVEL SYSTEM. WE HAVE HELD THE RED FLAG WARNING ACROSS FAR WESTERN COUNTIES THROUGH MIDNIGHT AND HAVE ADDED A WIND ADVISORY THROUGH THIS EVENING AS WELL FOR WESTERN NORTH TX/REFER TO ADVISORY LINE BELOW OR OUR WEB PAGE FOR DETAILS/. MORE FIRE WEATHER AND WIND ISSUES MAY CONTINUE INTO MONDAY AND WILL ALLOW FUTURE FORECASTS TO HANDLE ANY EXTENSIONS/ADJUSTMENTS WITH GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT MONDAY. DESPITE MOSTLY SUNNY SKIES MONDAY...HIGHS WILL ONLY REACH INTO THE 60S...SO IT'LL FEEL COOL. ZONAL FLOW AND INFLUENCE OF CONTINENTAL HIGH PRESSURE AT THE SURFACE WILL LEND TO A QUIET EARLY-MID WEEK PERIOD WITH PLENTY OF SUNSHINE. TEMPERATURES WILL GRADUALLY WARM DURING THIS TIME AS S/SE WINDS RETURN TO THE REGION TUES-FRI...BRINGING GULF MOISTURE BACK UP INTO THE AREA BY THE END OF THE WEEK. ANOTHER UPPER DISTURBANCE EJECTS ACROSS THE CENTRAL PLAINS WITH A COLD FRONT PUSHING INTO THE AREA LATE FRIDAY INTO SATURDAY. WE WILL MAINTAIN LOW CHANCES FOR THUNDERSTORMS MAINLY ACROSS THE NORTHEAST HALF OF NORTH TX FOR NOW WITH SYSTEM REMAINING TO OUR NORTH. LOOK FOR COOLER AND BREEZY CONDITIONS FOR MOST OF NEXT WEEKEND. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 62 36 69 44 / 10 0 0 5 0 WACO, TX 49 66 35 68 41 / 5 0 5 5 0 PARIS, TX 46 61 35 66 38 / 30 0 0 5 0 DENTON, TX 44 61 32 69 40 / 10 0 0 5 0 MCKINNEY, TX 45 63 31 67 38 / 10 0 0 5 0 DALLAS, TX 47 64 40 68 45 / 10 0 0 5 0 TERRELL, TX 47 62 36 67 40 / 20 0 0 5 0 CORSICANA, TX 48 64 39 67 42 / 10 0 0 5 0 TEMPLE, TX 46 68 35 69 41 / 0 0 5 5 0 MINERAL WELLS, TX 43 67 33 72 39 / 0 0 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT CST TONIGHT FOR TXZ100-101-115- 116-129-130-141>143. && /
Hazardous weather outlook, Feb 27, 6:01 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 601 PM CST SUN FEB 27 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 601 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 BETWEEN 9 PM THIS EVENING AND 3 AM EARLY MONDAY MORNING. AN ISOLATED STRONG OR SEVERE STORM WITH DAMAGING WINDS AND HAIL IS POSSIBLE EAST OF A BONHAM TO CANTON LINE. CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WEST OF A BRIDGEPORT...MINERAL WELLS...HAMILTON LINE WHERE A RED FLAG WARNING WILL REMAIN IN IN EFFECT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EAST OF BONHAM TO CANTON LINE BETWEEN MIDNIGHT AND 3 AM MONDAY MORNING. 92
In the hours before
Special weather statement, Feb 27, 9:49 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CST SUN FEB 27 2011
TXZ093-280415-
GRAYSON TX-
949 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN GRAYSON COUNTY
AT 950 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF WHITESBORO...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COLLINSVILLE...DENISON...
KNOLLWOOD...POTTSBORO...SHERMAN...WHITESBORO AND EISENHOWER STATE
PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3390 9659 3388 9658 3385 9661 3384 9657
3360 9652 3355 9694 3382 9693 3387 9679
3384 9676 3384 9671 3385 9669 3391 9668
3392 9664
TIME...MOT...LOC 0350Z 266DEG 39KT 3367 9695
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:49 PM CST | Special Weather Statement | FWD | Grayson | 26 min |
| Feb 27, 10:48 PM CST | Special Weather Statement | FWD | Hamilton | 27 min |
| Feb 27, 11:18 PM CST | Special Weather Statement | FWD | Coryell | 27 min |
| Feb 27, 11:50 PM CST | Special Weather Statement | FWD | Ellis | 25 min |
| Feb 27, 11:51 PM CST | Special Weather Statement | FWD | McLennan | 24 min |
| Feb 27, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Falls, McLennan | 39 min |
| Feb 28, 12:09 AM CST | Special Weather Statement | FWD | Freestone, Limestone, Navarro | 36 min |
| Feb 28, 4:12 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 8 hr |
| Feb 28, 4:41 AM CST | Red Flag Warning | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 12 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.